2011, 31(3): 669-684. doi: 10.3934/dcds.2011.31.669

Extensive escape rate in lattices of weakly coupled expanding maps

1. 

Laboratoire de Mathématiques Raphaël Salem, UMR 6085 CNRS - Université de Rouen, Avenue de l’Université, 76801 Saint Étienne du Rouvray, France

2. 

Centre de Physique Théorique, UMR 6207 CNRS - Université Aix-Marseille II, Campus de Luminy Case 907, 13288 Marseille CEDEX 9, France

Received  February 2011 Revised  May 2011 Published  August 2011

In this paper, we study the escape rate of infinite lattices of weakly coupled maps with uniformly expanding repeller. In particular, it is proved that the escape rate of spatially periodic approximations is extensive and grows linearly with the period size. The proof relies on symbolic dynamics and is based on the control of cumulative effects of perturbations in cylinder sets with distinct spatial periods. A piecewise affine diffusive example is presented that exhibits monotonic decay of the escape rate with coupling intensity.
Citation: Jean-Baptiste Bardet, Bastien Fernandez. Extensive escape rate in lattices of weakly coupled expanding maps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 669-684. doi: 10.3934/dcds.2011.31.669
References:
[1]

V. Afraimovich, M. Courbage, B. Fernandez and A. Morante, Directional entropy in lattice dynamical systems,, in, (2002), 9.

[2]

V. Afraimovich and B. Fernandez, Topological properties of linearly coupled expanding map lattices,, Nonlinearity, 13 (2000), 973. doi: 10.1088/0951-7715/13/4/301.

[3]

V. Afraimovich, A. Morante and E. Ugalde, On the density of directional entropy in lattice dynamical systems,, Nonlinearity, 17 (2004), 105. doi: 10.1088/0951-7715/17/1/007.

[4]

C. Baesens and R. MacKay, Exponential localization of linear response in networks with exponentially decaying coupling,, Nonlinearity, 10 (1997), 931. doi: 10.1088/0951-7715/10/4/008.

[5]

V. Baladi, C. Bonatti and B. Schmitt, Abnormal escape rates from nonuniformly hyperbolic sets,, Ergod. Th. & Dynam. Sys., 19 (1999), 1111.

[6]

H. Bruin, M. Demers and I. Melbourne, Existence and convergence properties of physical measures for certain dynamical systems with holes,, Ergod. Th. & Dynam. Sys., 30 (2010), 687.

[7]

R. Bowen and D. Ruelle, The ergodic theory of Axiom A flows,, Invent. Math., 29 (1975), 181. doi: 10.1007/BF01389848.

[8]

L. Bunimovich and Y. Sinaĭ, Spacetime chaos in coupled map lattices,, Nonlinearity, 1 (1988), 491. doi: 10.1088/0951-7715/1/4/001.

[9]

J.-R. Chazottes and B. Fernandez, eds., "Dynamics of Coupled Map Lattices and of Related Spatially Extended Systems,", Lect. Notes Phys., 671 (2005).

[10]

N. Chernov, R. Markarian and S. Troubetzkoy, Conditionally invariant measures for Anosov maps with small holes,, Ergod. Th. & Dynam. Sys., 18 (1998), 1049.

[11]

P. Collet, Some ergodic properties of maps of the interval,, in, 52 (1991), 55.

[12]

P. Collet and J.-P. Eckmann, The definition and measurment of the topological entropy per unit volume in parabolic PDEs,, Nonlinearity, 12 (1999), 451. doi: 10.1088/0951-7715/12/3/002.

[13]

P. Collet, S. Martinez and B. Schmitt, The Yorke-Pianigiani measure and the asymptotic law on the limit Cantor set of expanding systems,, Nonlinearity, 7 (1994), 1437. doi: 10.1088/0951-7715/7/5/010.

[14]

M. Demers and L.-S. Young, Escape rates and conditionally invariant measures,, Nonlinearity, 19 (2006), 377. doi: 10.1088/0951-7715/19/2/008.

[15]

J.-P. Eckmann and D. Ruelle, Ergodic theory of chaos and strange attractors,, Rev. Mod. Phys., 57 (1985), 617. doi: 10.1103/RevModPhys.57.617.

[16]

B. Fernandez and P. Guiraud, Route to chaotic synchronisation in coupled map lattices: Rigorous results,, Discrete Continuous Dynam. Systems Ser. B, 4 (2004), 435. doi: 10.3934/dcdsb.2004.4.435.

[17]

P. Gaspard and J. R. Dorfman, Chaotic scattering theory, thermodynamic formalism, and transport coefficients,, Phys. Rev. E, 52 (1995), 3525. doi: 10.1103/PhysRevE.52.3525.

[18]

K. Kaneko, ed., "Theory and Applications of Coupled Map Lattices,", Nonlinear Science: Theory and Applications, (1993).

[19]

G. Keller and C. Liverani, Uniqueness of the SRB measure for piecewise expanding weakly coupled map lattices in any dimension,, Commun. Math. Phys., 262 (2006), 33. doi: 10.1007/s00220-005-1474-7.

[20]

A. Katok and B. Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems,", Encyclopedia of Mathematics and its Applications, 54 (1995).

[21]

Y. Pesin and Y. Sinaĭ, "Space-Time Chaos in Chains of Weakly Interacting Hyperbolic Mappings,", Adv. Soviet Math., 3 (1991), 165.

[22]

G. Pianigiani and J. Yorke, Expanding maps on sets which are almost invariant: Decay and chaos,, Trans. Amer. Math. Soc., 252 (1979), 351.

show all references

References:
[1]

V. Afraimovich, M. Courbage, B. Fernandez and A. Morante, Directional entropy in lattice dynamical systems,, in, (2002), 9.

[2]

V. Afraimovich and B. Fernandez, Topological properties of linearly coupled expanding map lattices,, Nonlinearity, 13 (2000), 973. doi: 10.1088/0951-7715/13/4/301.

[3]

V. Afraimovich, A. Morante and E. Ugalde, On the density of directional entropy in lattice dynamical systems,, Nonlinearity, 17 (2004), 105. doi: 10.1088/0951-7715/17/1/007.

[4]

C. Baesens and R. MacKay, Exponential localization of linear response in networks with exponentially decaying coupling,, Nonlinearity, 10 (1997), 931. doi: 10.1088/0951-7715/10/4/008.

[5]

V. Baladi, C. Bonatti and B. Schmitt, Abnormal escape rates from nonuniformly hyperbolic sets,, Ergod. Th. & Dynam. Sys., 19 (1999), 1111.

[6]

H. Bruin, M. Demers and I. Melbourne, Existence and convergence properties of physical measures for certain dynamical systems with holes,, Ergod. Th. & Dynam. Sys., 30 (2010), 687.

[7]

R. Bowen and D. Ruelle, The ergodic theory of Axiom A flows,, Invent. Math., 29 (1975), 181. doi: 10.1007/BF01389848.

[8]

L. Bunimovich and Y. Sinaĭ, Spacetime chaos in coupled map lattices,, Nonlinearity, 1 (1988), 491. doi: 10.1088/0951-7715/1/4/001.

[9]

J.-R. Chazottes and B. Fernandez, eds., "Dynamics of Coupled Map Lattices and of Related Spatially Extended Systems,", Lect. Notes Phys., 671 (2005).

[10]

N. Chernov, R. Markarian and S. Troubetzkoy, Conditionally invariant measures for Anosov maps with small holes,, Ergod. Th. & Dynam. Sys., 18 (1998), 1049.

[11]

P. Collet, Some ergodic properties of maps of the interval,, in, 52 (1991), 55.

[12]

P. Collet and J.-P. Eckmann, The definition and measurment of the topological entropy per unit volume in parabolic PDEs,, Nonlinearity, 12 (1999), 451. doi: 10.1088/0951-7715/12/3/002.

[13]

P. Collet, S. Martinez and B. Schmitt, The Yorke-Pianigiani measure and the asymptotic law on the limit Cantor set of expanding systems,, Nonlinearity, 7 (1994), 1437. doi: 10.1088/0951-7715/7/5/010.

[14]

M. Demers and L.-S. Young, Escape rates and conditionally invariant measures,, Nonlinearity, 19 (2006), 377. doi: 10.1088/0951-7715/19/2/008.

[15]

J.-P. Eckmann and D. Ruelle, Ergodic theory of chaos and strange attractors,, Rev. Mod. Phys., 57 (1985), 617. doi: 10.1103/RevModPhys.57.617.

[16]

B. Fernandez and P. Guiraud, Route to chaotic synchronisation in coupled map lattices: Rigorous results,, Discrete Continuous Dynam. Systems Ser. B, 4 (2004), 435. doi: 10.3934/dcdsb.2004.4.435.

[17]

P. Gaspard and J. R. Dorfman, Chaotic scattering theory, thermodynamic formalism, and transport coefficients,, Phys. Rev. E, 52 (1995), 3525. doi: 10.1103/PhysRevE.52.3525.

[18]

K. Kaneko, ed., "Theory and Applications of Coupled Map Lattices,", Nonlinear Science: Theory and Applications, (1993).

[19]

G. Keller and C. Liverani, Uniqueness of the SRB measure for piecewise expanding weakly coupled map lattices in any dimension,, Commun. Math. Phys., 262 (2006), 33. doi: 10.1007/s00220-005-1474-7.

[20]

A. Katok and B. Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems,", Encyclopedia of Mathematics and its Applications, 54 (1995).

[21]

Y. Pesin and Y. Sinaĭ, "Space-Time Chaos in Chains of Weakly Interacting Hyperbolic Mappings,", Adv. Soviet Math., 3 (1991), 165.

[22]

G. Pianigiani and J. Yorke, Expanding maps on sets which are almost invariant: Decay and chaos,, Trans. Amer. Math. Soc., 252 (1979), 351.

[1]

Gerhard Keller, Carlangelo Liverani. Coupled map lattices without cluster expansion. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 325-335. doi: 10.3934/dcds.2004.11.325

[2]

B. Fernandez, P. Guiraud. Route to chaotic synchronisation in coupled map lattices: Rigorous results. Discrete & Continuous Dynamical Systems - B, 2004, 4 (2) : 435-456. doi: 10.3934/dcdsb.2004.4.435

[3]

Yu-Hao Liang, Wan-Rou Wu, Jonq Juang. Fastest synchronized network and synchrony on the Julia set of complex-valued coupled map lattices. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 173-184. doi: 10.3934/dcdsb.2016.21.173

[4]

Amin Sakzad, Mohammad-Reza Sadeghi. On cycle-free lattices with high rate label codes. Advances in Mathematics of Communications, 2010, 4 (4) : 441-452. doi: 10.3934/amc.2010.4.441

[5]

Miaohua Jiang, Qiang Zhang. A coupled map lattice model of tree dispersion. Discrete & Continuous Dynamical Systems - B, 2008, 9 (1) : 83-101. doi: 10.3934/dcdsb.2008.9.83

[6]

Fanni M. Sélley. Symmetry breaking in a globally coupled map of four sites. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3707-3734. doi: 10.3934/dcds.2018161

[7]

Alexander Kemarsky, Frédéric Paulin, Uri Shapira. Escape of mass in homogeneous dynamics in positive characteristic. Journal of Modern Dynamics, 2017, 11: 369-407. doi: 10.3934/jmd.2017015

[8]

Paula Kemp. Fixed points and complete lattices. Conference Publications, 2007, 2007 (Special) : 568-572. doi: 10.3934/proc.2007.2007.568

[9]

Hervé Le Dret, Annie Raoult. Homogenization of hexagonal lattices. Networks & Heterogeneous Media, 2013, 8 (2) : 541-572. doi: 10.3934/nhm.2013.8.541

[10]

Dmitry Treschev. Travelling waves in FPU lattices. Discrete & Continuous Dynamical Systems - A, 2004, 11 (4) : 867-880. doi: 10.3934/dcds.2004.11.867

[11]

Vieri Benci, Donato Fortunato. Hylomorphic solitons on lattices. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 875-897. doi: 10.3934/dcds.2010.28.875

[12]

Gary Froyland, Ognjen Stancevic. Escape rates and Perron-Frobenius operators: Open and closed dynamical systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 457-472. doi: 10.3934/dcdsb.2010.14.457

[13]

Stefano Galatolo, Isaia Nisoli, Benoît Saussol. An elementary way to rigorously estimate convergence to equilibrium and escape rates. Journal of Computational Dynamics, 2015, 2 (1) : 51-64. doi: 10.3934/jcd.2015.2.51

[14]

Wael Bahsoun, Christopher Bose. Quasi-invariant measures, escape rates and the effect of the hole. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1107-1121. doi: 10.3934/dcds.2010.27.1107

[15]

Michael Braun. On lattices, binary codes, and network codes. Advances in Mathematics of Communications, 2011, 5 (2) : 225-232. doi: 10.3934/amc.2011.5.225

[16]

Lluís Alsedà, Michał Misiurewicz. Semiconjugacy to a map of a constant slope. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3403-3413. doi: 10.3934/dcdsb.2015.20.3403

[17]

Richard Evan Schwartz. Outer billiards and the pinwheel map. Journal of Modern Dynamics, 2011, 5 (2) : 255-283. doi: 10.3934/jmd.2011.5.255

[18]

Valentin Ovsienko, Richard Schwartz, Serge Tabachnikov. Quasiperiodic motion for the pentagram map. Electronic Research Announcements, 2009, 16: 1-8. doi: 10.3934/era.2009.16.1

[19]

John Erik Fornæss, Brendan Weickert. A quantized henon map. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 723-740. doi: 10.3934/dcds.2000.6.723

[20]

Zenonas Navickas, Rasa Smidtaite, Alfonsas Vainoras, Minvydas Ragulskis. The logistic map of matrices. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 927-944. doi: 10.3934/dcdsb.2011.16.927

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]